Michigan, 2005

Damaging Wind in Michigan, July 18, 2005

July 18, 2005 · NWS DTX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 5:30 PM EST, 5 minutes earlier.

Area forecast discussion, Jul 18, 5:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT MON JUL 18 2005

.AVIATION...

CONVECTION AHEAD OF COLD FRONT AND COLD FRONT SLOWING DOWN A LITTLE
OVER FAR SOUTHEAST LOWER MICHIGAN AS IT BECOMES MORE PARALLEL TO MID
LEVEL FLOW. AS A RESULT LINGERING MVFR CIGS IN FNT AREA THROUGH 01Z
AND IN DTW AREA THROUGH AT LEAST 04Z. CONVECTION WILL BE CONFINED TO
DTW AREA THROUGH 02Z AS WELL. WATER VAPOR LOOP SHOWS MID LEVEL
DRYING WORKING INTO WESTERN LOWER AND THIS WEDGE OF DRIER AIR WILL
WORK INTO THE NORTHERN PORTION OF THE CWA AROUND 03Z AND DTW AROUND
06Z. THIS WILL SCOUR OUT THE REMAINING VFR CLOUD COVER.

SURFACE GRADIENT BEHIND COLD FRONT FAIRLY STRONG AND DELAY IN
SCOURING OUT CLOUDS SHOULD RESULT IN ONLY PATCHY FOG...SO WILL LEAVE
OUT OF TAFS AT THIS TIME. WRAP AROUND MOISTURE TO WORK BACK INTO
NORTHERN PORTION OF CWA AFTER 12Z...AFFECTING MAINLY FNT/MBS TAF
AREAS. COMBINATION OF MOISTURE WRAPPING BACK IN AND DIURNAL CU
DEVELOPMENT WILL LIKELY RESULT IN A BRIEF PERIOD OF BKN CLOUD COVER
IN FNT/MBS AREAS FROM LATE MORNING THROUGH EARLY AFTERNOON...HOWEVER
ANTICIPATE CLOUD BASES ABOVE MVFR THRESHOLD. GOOD MIXING AFTER 12Z
WILL ALSO INCREASE SURFACE WINDS TO 10 TO 15 KTS AFTER 14Z.

&&

.SHORT TERM...TONIGHT AND TUESDAY...ISSUED AT 452 PM

LINE OF CONVECTION IS TRACKING EASTWARD ACROSS THE CWA AT THIS TIME.
SEVERE THUNDERSTORM WATCH #643 REMAINS IN AFFECT FOR AREAS AHEAD OF
THIS LINE THROUGH 7 PM. RADAR CURRENTLY DEPICTS THUNDERSTORMS
LOCATED FROM EASTERN LAKE HURON...ACROSS THE THUMB...TO BATTLE
CREEK. THESE THUNDERSTORMS ARE TRACKING EAST AS A PRE- FRONTAL
TROUGH SWINGS ACROSS THE AREA AHEAD OF A STRONGER COLD FRONT
ENTERING WESTERN WISCONSIN. WATER VAPOR IMAGERY SHOWING AN
IMPRESSIVE UPPER LEVEL TROUGH WRAPPING UP OVER NORTHERN MINNESOTA
AND SW ONTARIO AT THIS TIME. THIS WAVE WILL ROTATE EASTWARD ACROSS
NORTHERN LOWER MICHIGAN OVERNIGHT WITH WEAK RIDGING BUILDING OVER
THE UPPER MIDWEST BEHIND IT ON TUESDAY.

FOR THE REMAINDER OF THIS EVENING THIS LINE OF THUNDERSTORMS WILL
PROGRESS EASTWARD ACROSS THE AREA. A COUPLE WEAK CELLS HAVE FINALLY
STARTED TO DEVELOP OUT AHEAD OF THE LINE SOUTH OF ABOUT I-96 IN AN
AREA THAT HAS REACHED ALMOST 3000 J/KG OF CAPE. THE LINE OF
THUNDERSTORMS HAS SHOWED SOME WEAKENING OVER THE PAST HOUR WHICH
MAY BE A RESULT OF UNFAVORABLE MID-LEVEL FLOW. WINDS ARE NEARLY
UNIDIRECTIONAL OUT OF THE SOUTHWEST THROUGH THE COLUMN WHICH IS
NOT PROVIDING GOOD MID LEVEL SUPPORT FOR THE EASTWARD PROPAGATION
OF THIS LINE. DESPITE THIS...AM EXPECTING THIS LINE TO HOLD
TOGETHER BRINGING SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA
THROUGH EARLY EVENING BUT WE WILL NOT SEE WINDS REACHING SEVERE
CRITERIA ALONG THE ENTIRE LINE OF STORMS. WE HAVE ALREADY RECEIVED
NUMEROUS REPORTS OF TREE LIMBS DOWN ACROSS THE AREA AS WELL AS
SOME POWER LINES DOWN AND WILL CONTINUE TO EXPECT STRONG WINDS TO
BE THE MAIN THREAT FROM THIS LINE.

HAVE BEEN WATCHING CU DEVELOP ACROSS NORTHERN LOWER MICHIGAN BEHIND
THE ORIGINAL LINE OF THUNDERSTORMS. WITH THE FIRST LINE MOVING
THROUGH OUR NORTHWESTERN CWA SO EARLY IN THE AFTERNOON...AND
DEWPOINTS RECOVERING INTO THE UPPER 60S BEHIND IT...ISOLATED
SHOWERS HAVE DEVELOPED ACROSS NORTHERN LOWER ALONG ANOTHER WEAK
SURFACE TROUGH. THE UPPER LEVEL TROUGH IS SWINGING EASTWARD WITH A
SIGNIFICANT DRY SLOT AS SEEN ON WATER VAPOR IMAGERY GETTING
WRAPPED UP INTO THE SYSTEM. MID LEVEL LAPSE RATES WILL STEEPEN AS
HEIGHTS FALL AHEAD OF THIS TROUGH LEAVING A BRIEF FAVORABLE PERIOD
FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP BEFORE DRIER AIR
WORKS INTO THE MID-LEVELS. THESE SHOWERS ARE STRUGGLING TO DEVELOP
AS THE UPPER LEVEL JET STREAK THAT WAS LOCATED OVER WISCONSIN THIS
MORNING MOVES NORTHEAST INTO WESTERN ONTARIO. AM NOT EXPECTING MUCH
IN THE WAY OF THUNDERSTORMS TO DEVELOP BEHIND THE MAIN LINE BUT
WILL LEAVE A SLIGHT CHANCE IN THE FORECAST UNTIL LATE THIS EVENING
TO ACCOUNT FOR ANYTHING.

HAVE CANCELLED THE HEAT ADVISORY FOR THIS AFTERNOON. HEAT INDICES
HAVE REACHED THE UPPER 90S BUT HAVE FALLEN SHORT OF REACHING THE
100+ WE NEED TO KEEP THE ADVISORY GOING THIS EVENING. CONDITIONS
WILL REMAIN MUGGY UNTIL RAIN SHOWERS MOVE THROUGH THE AREA THIS
EVENING. THE ACTUAL COLD FRONT WILL MOVE THROUGH THE AREA LATE
TONIGHT BUT WILL ONLY BRING MUCH COOLER TEMPERATURES TO OUR NORTHERN
COUNTIES FOR TUESDAY AS THE FRONT BRUSHES BY US TO THE NORTH.
STILL LOOKING FOR HIGHS IN THE MID TO UPPER 80S IN THE DETROIT
AREA AGAIN ON TUESDAY BUT WILL EXPECT IT TO FEEL MUCH MORE
PLEASANT AS DEWPOINTS DROP TO NEAR 60. OTHERWISE HIGH PRESSURE
WILL BUILD OVER THE CENTRAL GREAT LAKES THROUGH WEDNESDAY BRINGING
QUIET WEATHER TO THE REGION.

&&

.LONG TERM...ISSUED AT 452 PM

THERE HAS BEEN A TREND IN ALL THE MEDIUM RANGE SOLUTIONS IN
SHOWING A LITTLE DEEPER MID LEVEL WAVE PASSING ACROSS NORTHERN
ONTARIO ON THURSDAY. THIS WILL RESULT IN A STRONG COLD FRONTAL
PASSAGE ON THURSDAY. THE GFS/WRFXX SOLUTIONS ARE SHOWING AN AXIS
OF HIGH LOW LEVEL MOISTURE AND INSTABILITY ALONG AND AHEAD OF THIS
FRONT. HAVE THUS INCREASED THE CHANCE OF SHOWERS AND THUNDERSTORMS
TO 50 PERCENT. THERE STILL LOOKS TO BE A POTENTIAL FOR A MESO
SCALE CONVECTIVE SYSTEM TO DEVELOP WEST OF THE GREAT LAKES
WEDNESDAY NIGHT. THE REMNANTS OF WHICH MAY BE ABLE TO PUSH INTO
LOWER MICHIGAN LATE IN THE NIGHT. AT THIS STAGE OF THE FORECAST
THOUGH...WILL HOLD OFF ON POPS UNTIL THURSDAY MORNING.

THE UPPER WAVE WILL CARVE OUT A DEEP UPPER TROUGH OVER EASTERN
CANADA AND NEW ENGLAND BY THE END OF THE WEEK AS STRONG RIDGING
BUILDS ACROSS THE CENTRAL US. WITH BOTH 00Z AND 12Z MODEL SOLUTIONS
HAVING TRENDED MORE AMPLIFIED WITH THE HEIGHT FIELDS... THE SURFACE
HIGH PRESSURE THAT BUILDS ACROSS THE REGION ON FRIDAY SHOULD BE
STRONGER AND BRING WITH IT COOLER AND DRYER AIR. HAVE THUS DECREASED
TEMPS AND DEWPOINTS ON FRIDAY AND EVEN INTO SATURDAY ACCORDINGLY.

THE RIDGE ACROSS THE CENTRAL US IS STILL EXPECTED TO BUILD INTO THE
OHIO VALLEY AND SOUTHERN GREAT LAKES BY THE END OF THE WEEKEND INTO
EARLY NEXT WEEK. THE WRFXX SOLUTION IS AN OUTLIER IN INDICATING
ANOTHER MID LEVEL WAVE MOVING ACROSS NORTHERN ONTARIO ON SATURDAY...
THEREBY SENDING ANOTHER FRONT THROUGH THE REGION ON SATURDAY. AT
THIS STAGE WILL GO MORE ALONG WITH GFS/EUROPEAN SOLUTIONS WHICH HAS
STRONGER RIDGING BUILDING IN BY THE END OF THE WEEKEND. THERE IS
ACTUALLY GOOD AGREEMENT AMONG THESE SOLUTIONS INDICATING A FAIRLY
STRONG PUSH OF WARM AIR ADVECTION SATURDAY NIGHT. THINK THIS IS
WORTHY OF A MENTION OF THUNDERSTORMS FOR SATURDAY NIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...KAHL
LONG TERM....CONSIDINE
AVIATION.....GSS
Hazardous weather outlook, Jul 18, 4:57 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
557 PM EDT MON JUL 18 2005

MIZ047>049-053-054-060-061-068-192200-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LIVINGSTON-
557 PM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN FROM LIVINGSTON COUNTY NORTH TO THE TRI CITIES AND INTO THE
WESTERN HALF OF THE THUMB.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS
EVENING. NO SEVERE WEATHER IS EXPECTED WITH THESES STORMS.

DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON
SATURDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ENDED...ADDITIONAL REPORTS OF SEVERE
WEATHER ARE STILL WELCOME.

LCZ422-423-460-LEZ444-LHZ442-443-463-464-192200-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
557 PM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON FROM HARBOR BEACH
TO PORT HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA
THROUGH THE EVENING HOURS. SOME THUNDERSTORMS ALONG THIS LINE MAY
PRODUCE SEVERE WEATHER THROUGH 8 PM. DAMAGING STRAIGHT LINE WIND
GUSTS APPROACHING 60 MPH WILL BE THE MAIN SEVERE WEATHER HAZARD AS
STORMS MOVE FROM WEST TO EAST AT 30 MPH. SMALL HAIL AND BRIEF HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

THESE THUNDERSTORMS WILL MOVE ACROSS THE AREA AHEAD OF A COLD
FRONT THAT WILL MOVE INTO LOWER MICHIGAN TONIGHT. DRIER AIR WILL
MOVE INTO THE AREA BEHIND THE LINE OF THUNDERSTORMS. THE SEVERE
WEATHER THREAT WILL END THIS EVENING AS THIS LINE EXITS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON
SATURDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

MIZ055-062-063-069-070-075-076-082-083-192200-
SANILAC-LAPEER-ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
557 PM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND EASTERN
PORTION OF OUR COUNTY WARNING AREA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA
THROUGH THE EVENING HOURS. SOME THUNDERSTORMS ALONG THIS LINE MAY
PRODUCE SEVERE WEATHER THROUGH 8 PM. DAMAGING STRAIGHT LINE WIND
GUSTS APPROACHING 60 MPH WILL BE THE MAIN SEVERE WEATHER HAZARD AS
STORMS MOVE FROM WEST TO EAST AT 30 MPH. SMALL HAIL AND BRIEF HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

THESE THUNDERSTORMS WILL MOVE ACROSS THE AREA AHEAD OF A COLD
FRONT THAT WILL MOVE INTO LOWER MICHIGAN TONIGHT. DRIER AIR WILL
MOVE INTO THE AREA BEHIND THE LINE OF THUNDERSTORMS. THE SEVERE
WEATHER THREAT WILL END THIS EVENING AS THIS LINE EXITS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON
SATURDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LHZ421-422-441-462-192200-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
557 PM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INNER AND OUTER SAGINAW
BAY AND LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS
EVENING. NO SEVERE WEATHER IS EXPECTED WITH THESES STORMS.

DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON
SATURDAY NIGHT AS WEAK COLD FRONTS MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ENDED...ADDITIONAL REPORTS OF SEVERE
WEATHER ARE STILL WELCOME.

KEK

In the hours before

Local storm report, Jul 18, 3:01 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 E FLINT               43.02N 83.61W
07/18/2005                   GENESEE            MI   AMATEUR RADIO

            SEVERAL LARGE TREE BRANCHES WERE BLOWN DOWN NEAR LINDEN
            ROAD IN FLINT TOWNSHIP.

&&

SC
Local storm report, Jul 18, 3:23 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     FLINT                   43.02N 83.69W
07/18/2005  60 MPH           GENESEE            MI   AMATEUR RADIO

            60 MPH WIND GUSTS WERE ESTIMATED NEAR THE INTERSECTION OF
            DAVISON AND FRANKLIN ST.

&&

SC
Special weather statement, Jul 18, 3:23 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON JUL 18 2005

MIZ047>048-182130-
BAY-MIDLAND-
423 PM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 643 FOR THE FOLLOWING AREA...

IN MICHIGAN THIS CANCELS 2 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... MIDLAND...

THIS INCLUDES THE CITIES OF...BAY CITY AND MIDLAND.

MIZ049-053>055-060>063-068>070-075>076-082>083-182300-
GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-
SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-WASHTENAW-WAYNE-
423 PM EDT MON JUL 18 2005

...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT
FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 15 COUNTIES

IN SOUTHEAST MICHIGAN

GENESEE... HURON... LAPEER...
LENAWEE... LIVINGSTON... MACOMB...
MONROE... OAKLAND... SAGINAW...
SANILAC... SHIAWASSEE... ST. CLAIR...
TUSCOLA... WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...
CARO...DETROIT...FLINT...HOWELL...LAPEER...MONROE...OWOSSO...
PONTIAC...PORT HURON...SAGINAW...SANDUSKY AND WARREN.

LCZ422>423-460-LEZ444-LHZ421>422-182300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
423 PM EDT MON JUL 18 2005

...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT
FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE... OUTER SAGINAW BAY...
INNER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
HARBOR BEACH TO PORT SANILAC MI...
PORT SANILAC TO PORT HURON MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI
Local storm report, Jul 18, 4:00 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     FLINT                   43.02N 83.69W
07/18/2005  60 MPH           GENESEE            MI   AMATEUR RADIO

            DAVISON AND FRANKLIN ROADS

0428 PM     TSTM WND DMG     BURTON                  43.00N 83.62W
07/18/2005                   GENESEE            MI   AMATEUR RADIO

            16 INCH DIAMETER TREE DOWN. SEVERAL LARGE TREE BRANCHES
            DOWN

0434 PM     TSTM WND DMG     BURTON                  43.00N 83.62W
07/18/2005                   GENESEE            MI   AMATEUR RADIO

            PATH OF 8-16 INCH DIAMETER TREES/BRANCHES DOWN FROM
            CENTER RD NORTH OF DAVISON BETWEEN DAVISON AND LEITH RD.

&&

DCOSTELL
Special weather statement, Jul 18, 4:14 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
514 PM EDT MON JUL 18 2005

MIZ049-053>054-060>061-068-182215-
GENESEE-HURON-LIVINGSTON-SAGINAW-SHIAWASSEE-TUSCOLA-
514 PM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 643 FOR THE FOLLOWING AREA...

IN MICHIGAN THIS CANCELS 6 COUNTIES

IN SOUTHEAST MICHIGAN

GENESEE... HURON... LIVINGSTON...
SAGINAW... SHIAWASSEE... TUSCOLA...

THIS INCLUDES THE CITIES OF...BAD AXE...CARO...FLINT...HOWELL...
OWOSSO AND SAGINAW.

LHZ421>422-441-462-182215-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
514 PM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 643 FOR THE FOLLOWING AREA...

THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS

OUTER SAGINAW BAY... INNER SAGINAW BAY...
PORT AUSTIN TO HARBOR BEACH MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...

MIZ055-062>063-069>070-075>076-082>083-182300-
LAPEER-LENAWEE-MACOMB-MONROE-OAKLAND-ST. CLAIR-SANILAC-WASHTENAW-
WAYNE-
514 PM EDT MON JUL 18 2005

...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT
FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 9 COUNTIES

IN SOUTHEAST MICHIGAN

LAPEER... LENAWEE... MACOMB...
MONROE... OAKLAND... SANILAC...
ST. CLAIR... WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT...
LAPEER...MONROE...PONTIAC...PORT HURON...SANDUSKY AND WARREN.

LCZ422>423-460-LEZ444-LHZ442>443-463>464-182300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
514 PM EDT MON JUL 18 2005

...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT
FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE...
HARBOR BEACH TO PORT SANILAC MI...
PORT SANILAC TO PORT HURON MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI
Local storm report, Jul 18, 4:37 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     BYRON                   42.83N 83.95W
07/18/2005                   SHIAWASSEE         MI   PUBLIC

            A LARGE TREE LIMB WAS BLOWN DOWN ON THE WILLOW BROOK GOLF
            COURSE. WIND GUSTS WERE ESTIMATED NEAR 60 MPH.

&&

SC

The radar

The Detroit radar (KDTX), 89 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
July 18, 5:35 PM EST
Where
Monroe County, 1 mi SW of Ida
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.900, -83.583

Large tree limbs were reported blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466498.